MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950009
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Bowel Perforation (2668)
Date of Event 01/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2014) is considered to be a best estimate.This emdr represents the bard/davol ventralex st (device #2).An additional supplemental emdr was submitted to represent the bard/davol ventralex st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2014: patient was diagnosed with incarcerated incisional hernia thereby underwent open repair with the implant of ventralex st (device #1).Per operative notes, ¿a ventralex st (device #1) was placed and sutured.¿ on (b)(6) 2015: patient was diagnosed with incarcerated incisional hernia thereby underwent open repair with the implant of ventralex st (device #2).Per operative notes, ¿a ventralex st (device #2) was placed and sutured.¿ on (b)(6) 2016: patient was diagnosed with incarcerated incisional hernia; mesh infection and small bowel perforation thereby underwent repair with removal of mesh (device #1 & #2) and resection of small bowel.Per operative notes, ¿there was noted to be an incarcerated incisional hernia with infected extruded mesh and the mesh was excised.The small bowel was adherent to the mesh and locally perforated and the small bowel was resected.¿.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21958833
Report Number1213643-2025-090196
Device Sequence Number15750297
Product Code FTL
UDI-Device Identifier00801741031496
UDI-Public(01)00801741031496(17)170128(10)HUYL0800
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2017
Device Catalogue Number5950009
Device Lot NumberHUYL0800
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age47 YR
Patient SexFemale